[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] Re: insulin mix-up

    Excellent! At first I thought that It was just a mistake that we all 
should guard against but then I read their "excuse". The pharmacy or the
person who concocted that story needs some strong repercussions. I hope that
you included their "excuse" in your reports.      Peter

> From: "Uhlman Family" <email @ redacted>
> Subject: [IP] Warning- wrong insulin
 > Just wanted to share a story as a warning to everyone out there. I receive my
> son's Novolog insulin in 3 vial increments from a local pharmacy.  In the
> latest batch of 3, I had used two vials without incident, but when I went to
> use the third vial, I noticed it "looked funny"... it was cloudy.  I thought
 > it had gone bad but upon further examination, I noticed the pharmacy had
> me Novolog 70/30 mix instead of straight Novolog!  The packaging of the two
> types of insulin is VERY similar-- "Novolog" is written in the same font and
> color on both boxes.  There is a very small font "70/30" on the other box.  I
> missed the difference completely when just glancing at the box.  The
> pharmacy's excuse was that they are req'd to scan only one item of a
> multi-item order.... i.e.  they scanned the first box, it was ok, but they
> didn't scan the second or third boxes and the wrong type got into my bag.
> I reported the error to the pharmacy, to the manufacturer, to the FDA, and to
 > the Institue for Safe Medical Practices (ISMP). On the ISMP website, they
> insulin as "high risk" for dispensing errors due to the many types of insulin
> on the market.
for HELP or to subscribe/unsubscribe, contact: